Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Pain in the abdomen. Stents placed after a celiac arterial dissection. Are these related?

My boyfriend had a celiac arterial dissection in June 2010 and before they were able to diagnose it, his spleen was cut off blood supply...so half his spleen is dead. In the last month he has had two stents put in...LAD and Right artery (around the back). He has complained of sharp pains in his spleen area and has described it as feeling like spasms. I don t believe it to be related to the stents because he said they were present before then. Is this a common symptom of having a partially dead spleen?
Mon, 25 Feb 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi,
Thanks for posting your query.
Is he getting watery diarrhea/ nausea and vomiting/ frequent urge to use washroom?
Is he able to pass stools and flatulence?
Is he getting bleeding per rectum?

With the available described symptoms, there appears to be possibility of acute gastroenteritis or blockage of stents.
Presence of spasmodic pain suggest the possibility of gastroenteritis.
You should consult with internal medicine specialist and should go for thorough check up.
presence of abdominal sounds may helps in ruling out possibility of blockage of stents as intra abdominal pathology may be associated with absence of bowel sounds.
He should go for ultrasound imaging studies of abdomen along with color doppler for evaluation of blood flow in stents.
treatment depends on the diagnosed disease.
Meanwhile he should take antispasmodics along with tramadol for relief of pain.
take care,
Dr. Mayank Bhargava


I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Stent


Pain in the abdomen. Stents placed after a celiac arterial dissection. Are these related?

Hi, Thanks for posting your query. Is he getting watery diarrhea/ nausea and vomiting/ frequent urge to use washroom? Is he able to pass stools and flatulence? Is he getting bleeding per rectum? With the available described symptoms, there appears to be possibility of acute gastroenteritis or blockage of stents. Presence of spasmodic pain suggest the possibility of gastroenteritis. You should consult with internal medicine specialist and should go for thorough check up. presence of abdominal sounds may helps in ruling out possibility of blockage of stents as intra abdominal pathology may be associated with absence of bowel sounds. He should go for ultrasound imaging studies of abdomen along with color doppler for evaluation of blood flow in stents. treatment depends on the diagnosed disease. Meanwhile he should take antispasmodics along with tramadol for relief of pain. take care, Dr. Mayank Bhargava